Alert archive / Missouri / Flash Flood Watches in 2016

Flash Flood Watch 1, NWS St. Louis, MO

March 8, 201619 counties in Missouri; 14 counties in Illinois

NWS St. Louis, MO issued this flash flood watch at Mar 8, 2016, 1:34 PM CST for 19 counties in Missouri; 14 counties in Illinois. It took effect at Mar 8, 2016, 4:00 PM CST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2016, 1:34 PM CST (19:34 UTC)
In effect from
Mar 8, 2016, 4:00 PM CST
Expired
Mar 10, 2016, 1:19 AM CST
In force
33 hr
Issued by
NWS St. Louis, MO
Flood severity
None
All 33 counties

Bond County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Lincoln County, MO, Madison County, MO, Montgomery County, MO, Osage County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 27 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
380 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

458 
WGUS63 KLSX 081934
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
134 PM CST TUE MAR 8 2016

ILZ058>060-064-065-069-070-074-079-098>102-MOZ048>052-059>065-
072>075-084-085-099-091015-
/O.NEW.KLSX.FF.A.0001.160308T2200Z-160310T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-SAINT CLAIR IL-MONROE IL-COLE MO-OSAGE MO-CALLAWAY MO-
MONTGOMERY MO-LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-
FRANKLIN MO-SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-
CRAWFORD MO-WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-
IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...CENTRALIA...
SALEM...CHESTER...SPARTA...ALTON...EDWARDSVILLE...BELLEVILLE...
CAHOKIA...JEFFERSON CITY...FULTON...SAINT CHARLES...WASHINGTON...
UNION...SULLIVAN...SAINT LOUIS...FARMINGTON
134 PM CST TUE MAR 8 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI...
 INCLUDING THE FOLLOWING IN ...ILLINOIS...BOND IL...CALHOUN 
 IL...CLINTON IL...FAYETTE IL...GREENE IL...JERSEY IL...
 MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY 
 IL...RANDOLPH IL...SAINT CLAIR IL AND WASHINGTON IL. IN 
 MISSOURI...CALLAWAY MO...COLE MO...CRAWFORD MO...FRANKLIN MO...
 GASCONADE MO...IRON MO...JEFFERSON MO...LINCOLN MO...MADISON 
 MO...MONTGOMERY MO...OSAGE MO...REYNOLDS MO...SAINT CHARLES 
 MO...SAINT FRANCOIS MO...SAINT LOUIS CITY MO...SAINT LOUIS 
 MO...SAINTE GENEVIEVE MO...WARREN MO AND WASHINGTON MO.

* THROUGH THURSDAY MORNING

* SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A
  STALLED FRONT WILL PRODUCE HEAVY RAINFALL OVER THE AREA. THE
  PERIODS OF THE GREATEST RAINFALL WILL BE THIS EVENING AS WELL AS
  WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

BRITT
4 follow-up statements
888 
WGUS63 KLSX 091006
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
406 AM CST WED MAR 9 2016

ILZ058>060-064-065-069-070-074-079-098>102-MOZ048>052-059>065-
072>075-084-085-099-092300-
/O.CON.KLSX.FF.A.0001.000000T0000Z-160310T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-SAINT CLAIR IL-MONROE IL-COLE MO-OSAGE MO-CALLAWAY MO-
MONTGOMERY MO-LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-
FRANKLIN MO-SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-
CRAWFORD MO-WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-
IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...CENTRALIA...
SALEM...CHESTER...SPARTA...ALTON...EDWARDSVILLE...BELLEVILLE...
CAHOKIA...JEFFERSON CITY...FULTON...SAINT CHARLES...WASHINGTON...
UNION...SULLIVAN...SAINT LOUIS...FARMINGTON
406 AM CST WED MAR 9 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
 IN ...ILLINOIS...BOND IL...CALHOUN IL...CLINTON IL...FAYETTE 
 IL...GREENE IL...JERSEY IL...MACOUPIN IL...MADISON IL...MARION 
 IL...MONROE IL...MONTGOMERY IL...RANDOLPH IL...SAINT CLAIR IL 
 AND WASHINGTON IL. IN MISSOURI...CALLAWAY MO...COLE MO...
 CRAWFORD MO...FRANKLIN MO...GASCONADE MO...IRON MO...JEFFERSON 
 MO...LINCOLN MO...MADISON MO...MONTGOMERY MO...OSAGE MO...
 REYNOLDS MO...SAINT CHARLES MO...SAINT FRANCOIS MO...SAINT 
 LOUIS CITY MO...SAINT LOUIS MO...SAINTE GENEVIEVE MO...WARREN 
 MO AND WASHINGTON MO.

* THROUGH THURSDAY MORNING

* PERIODS OF HEAVY RAIN ARE EXPECTED LATE THIS AFTERNOON THROUGH
  THURSDAY MORNING ALONG AND AHEAD OF A STALLED FRONT. THE
  HEAVIEST RAIN IS EXPECTED TO FALL TONIGHT INTO EARLY THURSDAY
  MORNING.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

CARNEY
840 
WGUS63 KLSX 091638
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
1038 AM CST WED MAR 9 2016

ILZ058>060-098-099-MOZ048>052-059-060-091745-
/O.CAN.KLSX.FF.A.0001.000000T0000Z-160310T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-CALHOUN IL-JERSEY IL-COLE MO-
OSAGE MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-GASCONADE MO-
WARREN MO-
INCLUDING THE CITIES OF...LITCHFIELD...JEFFERSON CITY...FULTON
1038 AM CST WED MAR 9 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ILLINOIS AS WELL
AS CENTRAL AND EASTERN MISSOURI HAS BEEN CANCELLED. THE HEAVIEST
OF THE RAIN IS NOW EXPECTED TO FALL SOUTH AND EAST OF THE
AREA...SO THE WATCH HAS BEEN CANCELLED.

$$

ILZ064-065-069-070-074-079-100>102-MOZ061>065-072>075-084-085-099-
100445-
/O.CON.KLSX.FF.A.0001.000000T0000Z-160310T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-
MADISON IL-SAINT CLAIR IL-MONROE IL-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...VANDALIA...CENTRALIA...SALEM...
CHESTER...SPARTA...ALTON...EDWARDSVILLE...BELLEVILLE...CAHOKIA...
SAINT CHARLES...WASHINGTON...UNION...SULLIVAN...SAINT LOUIS...
FARMINGTON
1038 AM CST WED MAR 9 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
 IN ...ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL...MADISON 
 IL...MARION IL...MONROE IL...RANDOLPH IL...SAINT CLAIR IL AND 
 WASHINGTON IL. IN MISSOURI...CRAWFORD MO...FRANKLIN MO...IRON 
 MO...JEFFERSON MO...MADISON MO...REYNOLDS MO...SAINT CHARLES 
 MO...SAINT FRANCOIS MO...SAINT LOUIS CITY MO...SAINT LOUIS 
 MO...SAINTE GENEVIEVE MO AND WASHINGTON MO.

* THROUGH THURSDAY MORNING

* RAIN IS EXPECTED TO FALL FROM LATE THIS AFTERNOON INTO THURSDAY
  MORNING ALONG AND AHEAD OF A STALLED FRONT. THE HEAVIEST RAIN IS
  EXPECTED TO FALL TONIGHT INTO EARLY THURSDAY MORNING ACROSS
  SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

BRITT
256 
WGUS63 KLSX 092124
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
324 PM CST WED MAR 9 2016

ILZ100-MOZ061>064-092230-
/O.CAN.KLSX.FF.A.0001.000000T0000Z-160310T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON IL-SAINT CHARLES MO-FRANKLIN MO-SAINT LOUIS MO-
SAINT LOUIS CITY MO-
INCLUDING THE CITIES OF...ALTON...EDWARDSVILLE...SAINT CHARLES...
WASHINGTON...UNION...SULLIVAN...SAINT LOUIS
324 PM CST WED MAR 9 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ILLINOIS AND EAST
CENTRAL MISSOURI HAS BEEN CANCELLED. THE HEAVIEST OF THE RAIN IS
EXPECTED TO FALL ACROSS SOUTHEAST MISSOURI INTO SOUTHERN
ILLINOIS...SO THE WATCH HAS BEEN CANCELLED.

$$

ILZ064-065-069-070-074-079-101-102-MOZ065-072>075-084-085-099-
100930-
/O.CON.KLSX.FF.A.0001.000000T0000Z-160310T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-
SAINT CLAIR IL-MONROE IL-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-
SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-MADISON MO-
REYNOLDS MO-
INCLUDING THE CITIES OF...VANDALIA...CENTRALIA...SALEM...
CHESTER...SPARTA...BELLEVILLE...CAHOKIA...FARMINGTON
324 PM CST WED MAR 9 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
 IN ...ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL...MARION 
 IL...MONROE IL...RANDOLPH IL...SAINT CLAIR IL AND WASHINGTON 
 IL. IN MISSOURI...CRAWFORD MO...IRON MO...JEFFERSON MO...
 MADISON MO...REYNOLDS MO...SAINT FRANCOIS MO...SAINTE 
 GENEVIEVE MO AND WASHINGTON MO.

* THROUGH THURSDAY MORNING

* RAIN IS EXPECTED TO MOVE INTO THE AREA BY THIS EVENING AND
  CONTINUE THROUGH THE NIGHT. THE HEAVIEST RAIN IS EXPECTED DURING
  THE OVERNIGHT HOURS INTO EARLY THURSDAY MORNING ACROSS
  SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON
  SMALLER CREEKS AND STREAMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

BRITT
005 
WGUS63 KLSX 100719
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
119 AM CST THU MAR 10 2016

ILZ064-065-069-070-074-079-101-102-MOZ065-072>075-084-085-099-
100830-
/O.CAN.KLSX.FF.A.0001.000000T0000Z-160310T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-
SAINT CLAIR IL-MONROE IL-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-
SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-MADISON MO-
REYNOLDS MO-
INCLUDING THE CITIES OF...VANDALIA...CENTRALIA...SALEM...
CHESTER...SPARTA...BELLEVILLE...CAHOKIA...FARMINGTON
119 AM CST THU MAR 10 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI HAS
BEEN CANCELLED. THE THREAT FOR HEAVY RAIN AND FLASH FLOODING HAS
ENDED. LIGHT TO MODERATE RAIN IS BEING REPORTED ACROSS PARTS OF
THE AREA, BUT RAINFALL RATES ARE TOO LOW FOR FLASH FLOODING.
THEREFORE THE FLASH FLOOD WATCH IS CANCELLED.

$$

CARNEY

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Mar 8, 12:49 PM CST, 45 minutes earlier.

Area forecast discussion, Mar 8, 12:49 PM CST, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAINT LOUIS MO
1249 PM CST TUE MAR 8 2016

.UPDATE:
Issued at 1223 PM CST Tue Mar 8 2016

Expect coverage of showers and thunderstorms will gradually
increase during the mid-late afternoon hours, particularly over
central MO. This is will occur as low level moisture convergence
increases ahead over a shortwave trough that is moving northeast
out of the Southern Plains. Have upped temperatures by a few degrees
in most areas as there have been some breaks in the clouds which
has allowed for a little bit of warming.

Britt

&&

.SHORT TERM:  (Through Late This Afternoon)
Issued at 423 AM CST Tue Mar 8 2016

Low pressure over South Dakota will move northeast today, pushing a
weak cold front down into extreme northwest Missouri.  Strong
southerly flow is continuing to bring Gulf moisture up into the
Mississippi Valley.  This will set the stage for more convection
today...though forcing looks somewhat questionable.  Forecast
soundings show a weak cap for surface based convection...and the
front is too far northwest of the area to be of much help for lift.
Short range guidance is showing some 850mb moisture
convergence...though this looks suspiciously like grid-scale feedback
related to the weakening MCS now over southwest Missouri/eastern
Oklahoma/western Arkansas.  That being said, there looks to be a
shortwave behind the high clouds associated with that precipitation
if you stare at the water vapor channel long enough.  Given the
weak presentation of the precip to our west/southwest on RADAR and
the lack of forcing other than that shortwave, I'm holding back PoPs
to chance/slight chance this morning, then ramping up in the
afternoon from west to east toward likely and categorical by 00Z as
the low level jet increases and starts to back.  Certainly can't
rule out the need for higher PoPs earlier in the day as the
shortwave transits the area...but for right now it just doesn't look
that impressive.

Temperatures will be tricky due to clouds and potential precip.
Stuck with a short-range ensemble blend for highs which will
probably end up blurring out the peak high temperatures, but may be
the best over all representation for temperatures today.  Max temp
forecast actually looks pretty close to the generally warmer MAV
numbers across the area.

Carney

GKS

.LONG TERM:  (Tonight through Monday)
Issued at 423 AM CST Tue Mar 8 2016

Warm and wet pattern can be expected as abundant moisture is
drawn northward ahead of the slow moving closed upper level low
now over the southwest US. Showers and thunderstorms will spread
northeastward through much of our area tonight as a strong
southwesterly low level jet brings low level warm air advection
and moisture into the area. There may be heavy rainfall mainly
across southeast into east central MO this evening. An even better
potential for heavy rainfall is expected mainly Wednesday
afternoon and evening, especially from southeast and central MO
into west central IL as a cold front sags southeastward into our
area and a surface wave moves northeastward along it from the
southern Plains and Gulf Coast states. An even stronger south-
southwesterly low level jet will bring strong 850 mb theta-e
advection, moisture convergence, and warm air advection to much of
our area mainly Wednesday evening. The heavy rain threat will
shift southeastward on Thursday to southeast MO and southwest IL,
just southeast of STL as a northern stream upper level trough
moves eastward through the northern Plains into the Great Lakes
region sending the cold front further southeastward. Will continue
the heavy rain/flood outlook product for our area due to the
potential for flooding with the rainfall amounts we are
forecasting. Later shifts may need to upgrade to a flood or flash
flood watch for part of our area. Our current QPF forecast for
tonight through Thursday has the highest rain amounts of 3 to
4 inches across southeast MO into east central MO. Although the
threat for rain will continue across the southern half of our
forecast area Thursday night and Friday it appears that the
rainfall intensity will be less as well as the thunder potential.
There will also be slightly cooler temperatures Thursday night,
especially across northeast MO and west central IL. The rain
threat will shift back northward through the entire forecast area
Friday night as the upper level low and an associated surface low
move northeastward through the region. Most of the rain should
finally shift east of our forecast area by Sunday night.

GKS

&&

.AVIATION:  (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1223 PM CST Tue Mar 8 2016

Expect scattered showers with VFR conditions to affect the
terminals this afternoon. Then showers and thunderstorms will move
into the area this evening with lowering ceilings tonight. Expect
steady showers with IFR conditions through the day on Wednesday.

Specifics for KSTL: Expect scattered showers to move into the area
early this afternoon with VFR conditions with additional showers
and thunderstorms moving into the area with MVFR conditions during
the early to mid evening timeframe. Then expect steady showers to
move into the area by late evening with MVFR conditions decreasing
to IFR overnight.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 8, 4:55 AM CST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
455 AM CST TUE MAR 8 2016

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091100-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
455 AM CST TUE MAR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT WITH HEAVY
RAIN POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL CONTINUE TO AFFECT MUCH OF THE AREA AT TIMES
FROM WEDNESDAY THROUGH SATURDAY NIGHT.

HEAVY RAIN IS POSSIBLE WEDNESDAY THROUGH THURSDAY ACROSS PARTS OF
THE AREA. FLOODING IS POSSIBLE DEPENDING ON THE DURATION AND
INTENSITY OF THE RAIN. SEE THE FLOOD POTENTIAL OUTLOOK FOR MORE
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF
AN INCH OR ANY FLOODING...IF OBSERVED...TO THE NATIONAL WEATHER
SERVICE.

GKS

Nearby

Flash Flood Watches in Missouri, 2016Flash Flood Watches in Illinois, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.